Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2017, 7:41 PM CDT for 7 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 7:41 PM CDT (00:41 UTC)
- Expired
- May 27, 2017, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:56 PM CDT | TSTM WND DMG | 1 Wsw Waverly, TN | DOWNED TREE BLOCKING WESTBOUND I-40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 27, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.3
The text
As transmitted.
625
WUUS54 KOHX 280041
SVROHX
TNC021-043-083-085-125-147-161-280115-
/O.NEW.KOHX.SV.W.0158.170528T0041Z-170528T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
741 PM CDT SAT MAY 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Montgomery County in Middle Tennessee...
Southern Stewart County in Middle Tennessee...
Northwestern Cheatham County in Middle Tennessee...
Houston County in Middle Tennessee...
Northeastern Humphreys County in Middle Tennessee...
Western Robertson County in Middle Tennessee...
* Until 815 PM CDT
* At 741 PM CDT, a severe thunderstorm was located 10 miles east of
Erin, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Clarksville, Waverly, Dover, Erin, Coopertown, McEwen, Tennessee
Ridge, Pleasant View, Adams, Vanleer, Cumberland City, Slayden,
Cheatham Dam, Palmyra, Woodlawn, Houston County Airport, Indian
Mound and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8756 3664 8702 3641 8701 3596 8783
3613 8792 3631 8796 3643 8804
TIME...MOT...LOC 0041Z 277DEG 38KT 3637 8753
HAIL...1.00IN
WIND...70MPH
$$
312 follow-up statements
883
WWUS54 KOHX 280055
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
755 PM CDT SAT MAY 27 2017
TNC161-280104-
/O.CAN.KOHX.SV.W.0158.000000T0000Z-170528T0115Z/
Stewart TN-
755 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3664 8704 3641 8703 3597 8783 3612 8792
3617 8792 3619 8793 3631 8795 3633 8786
3633 8779 3637 8770 3637 8759 3639 8760
3641 8752 3664 8724
TIME...MOT...LOC 0054Z 272DEG 46KT 3636 8741
$$
TNC021-043-083-085-125-147-280115-
/O.CON.KOHX.SV.W.0158.000000T0000Z-170528T0115Z/
Dickson TN-Montgomery TN-Cheatham TN-Houston TN-Humphreys TN-
Robertson TN-
755 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN DICKSON...CENTRAL MONTGOMERY...NORTHWESTERN
CHEATHAM...HOUSTON...NORTHEASTERN HUMPHREYS AND NORTHWESTERN
ROBERTSON COUNTIES...
At 754 PM CDT, a severe thunderstorm was located 14 miles south of
Clarksville, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Waverly, Erin, Clarksville, McEwen, Tennessee Ridge, Pleasant View,
Adams, Vanleer, Cumberland City, Slayden, Cheatham Dam, Palmyra,
Houston County Airport and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8704 3641 8703 3597 8783 3612 8792
3617 8792 3619 8793 3631 8795 3633 8786
3633 8779 3637 8770 3637 8759 3639 8760
3641 8752 3664 8724
TIME...MOT...LOC 0054Z 272DEG 46KT 3636 8741
HAIL...1.00IN
WIND...70MPH
$$
31306
WWUS54 KOHX 280102
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
802 PM CDT SAT MAY 27 2017
TNC147-280111-
/O.CAN.KOHX.SV.W.0158.000000T0000Z-170528T0115Z/
Robertson TN-
802 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3597 8783 3612 8792 3617 8792 3619 8793
3624 8794 3637 8760 3637 8759 3638 8758
3650 8723 3639 8707
TIME...MOT...LOC 0101Z 269DEG 51KT 3635 8731
$$
TNC021-043-083-085-125-280115-
/O.CON.KOHX.SV.W.0158.000000T0000Z-170528T0115Z/
Dickson TN-Montgomery TN-Cheatham TN-Houston TN-Humphreys TN-
802 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN DICKSON...SOUTHERN MONTGOMERY...NORTHWESTERN
CHEATHAM...HOUSTON AND NORTHERN HUMPHREYS COUNTIES...
At 801 PM CDT, a severe thunderstorm was located 14 miles south of
Clarksville, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Waverly, Erin, Clarksville, McEwen, Tennessee Ridge, Pleasant View,
Vanleer, Slayden, Cheatham Dam and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 8783 3612 8792 3617 8792 3619 8793
3624 8794 3637 8760 3637 8759 3638 8758
3650 8723 3639 8707
TIME...MOT...LOC 0101Z 269DEG 51KT 3635 8731
HAIL...1.00IN
WIND...70MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:47 PM CDT, 54 minutes earlier.
Area forecast discussion, May 27, 6:47 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 647 PM CDT Sat May 27 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Surface high is centered just off the Florida Gulf Coast this hour as a warm front becomes established along the Ohio Valley. This leaves Middle Tennessee in a warm, moist & unstable environment that is primed for thunderstorms today & tomorrow. Earlier activity has completely dissipated, but a second round of storms is now developing north of the TN/KY line, with weaker cells popping up across Middle Tennessee. Skies have partially cleared after the earlier storms, so this is allowing temperatures to warm considerably and should help destabilization. The morning sounding from OHX shows a strong capping inversion situated around 750 mb, with steep mid-level lapse rates and surface-based lifted index of -3. MUCAPE was just shy of 2,000 J/kg. GFS forecast soundings do show some erosion of the cap by 18Z tomorrow with the mid-level lapse rates contributing to higher CAPE's and impressive LI values. Forecast SRH's indicate very weak shear, so straight-line winds and large hail appear to be the primary threats with the anticipated severe weather tonight and tomorrow. It appears as though isolated/scattered storms will persist throughout the day and early evening until more organized convection enters the mid state maybe 02Z or later. There is some discrepancy between the NAM and GFS regarding timing of later (tomorrow) storms, so on Sunday we'll just stick with likely POP's most areas to go along with SPC's slight risk for day 2. We likely won't see fropa here in Middle Tennessee until after 12Z Monday, so we won't see POP's drop off until then. Look for slightly cooler temperatures (near normal or slightly above) to start off next week and lasting at least until next weekend. A wet pattern will slip back in rather quickly, with isolated or scattered POP's most areas from Tuesday through the end of the forecast period. && .AVIATION... 00Z TAF DISCUSSION. Lots of action at TAF sites this evening. Small TSRA cluster hit CSV earlier but is moving east/away. Meanwhile, larger and stronger cluster hit CKV within past hour (23Z) and is moving quickly southeast toward BNA with arrival there around 0030Z. Otherwise, expect scattered to numerous TSRA across the region this evening with occasional low vsbys/cigs and wind gusts to 40kts or more. Very low confidence in forecast timing of additional rounds of TSRA after 05Z but still expect some showers and storms off and on very late tonight into Sunday morning. Redevelopment of storms possible again Sunday afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........49
Hazardous weather outlook, May 27, 3:54 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 354 PM CDT Sat May 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 354 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight There is a slight to moderate risk of severe storms across Middle Tennessee tonight. Damaging winds, large hail, and localized flooding are the main threats, but a couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight risk of severe storms across Middle Tennessee again Sunday and Sunday night. Damaging winds, large hail, and localized flooding will be possible once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again on Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down Rose
In the hours before
Local storm report, May 27, 6:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
EVENT NUMBER OHX1700595
JACKSONLocal storm report, May 27, 6:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/27/2017 MONTGOMERY TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION
EVENT NUMBER OHX1700595
JACKSONLocal storm report, May 27, 6:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
EVENT NUMBER OHX1700596
JACKSONLocal storm report, May 27, 7:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG TENNESSEE RIDGE 36.32N 87.76W
05/27/2017 HOUSTON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER OHX1700597
JACKSONLocal storm report, May 27, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
733 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 4 S COOKEVILLE 36.10N 85.51W
05/27/2017 E1.75 INCH PUTNAM TN BROADCAST MEDIA
&&
EVENT NUMBER OHX1700598
JACKSONLocal storm report, May 27, 7:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 2 SE FRANKLIN 35.91N 86.82W
05/27/2017 WILLIAMSON TN LAW ENFORCEMENT
TREE DOWN AT CAROTHERS PARKWAY AND MURFREESBORO ROAD
&&
EVENT NUMBER OHX1700599
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 30 min |
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Smith, Sumner and 2 more | 27 min |
| May 27, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 26 min |
| May 27, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 2 more | 25 min |
| May 27, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| May 27, 7:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 36 min |
| May 27, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 32 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Putnam, Rutherford, Smith and 2 more | 28 min |
| May 27, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Williamson | 26 min |
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 36 min |
| May 27, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 54 min |
| May 27, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more | 66 min |
| May 27, 8:16 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Perry, Williamson | 44 min |
| May 27, 8:21 PM CDT | Tornado Warning | OHX | Cumberland | 13 min |
| May 27, 8:25 PM CDT | Tornado Warning | OHX | Cumberland, Putnam | 35 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 19 min |
| May 27, 8:27 PM CDT | Tornado Warning | OHX | Van Buren, White | 21 min |
| May 27, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lewis, Marshall, Maury | 32 min |
| May 27, 8:45 PM CDT | Tornado Warning | OHX | Cumberland | 30 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 34 min |
| May 27, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 18 min |
| May 27, 9:01 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 29 min |
| May 27, 9:11 PM CDT | Special Weather Statement | OHX | Grundy | 64 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 31 min |
| May 27, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 17 min |
| May 27, 9:22 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 53 min |
| May 27, 10:36 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| May 27, 11:59 PM CDT | Special Weather Statement | OHX | Wayne | 46 min |
| May 28, 12:36 AM CDT | Special Weather Statement | OHX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.